The representation of American options prices under stochastic volatility and jump-diffusion dynamics
Gerald H. L. Cheang,
Carl Chiarella and
Andrew Ziogas
Quantitative Finance, 2013, vol. 13, issue 2, 241-253
Abstract:
This paper considers the problem of pricing American options when the dynamics of the underlying are driven by both stochastic volatility following a square-root process as used by Heston [ Rev. Financial Stud. , 1993, 6 , 327--343], and by a Poisson jump process as introduced by Merton [ J. Financial Econ. , 1976, 3 , 125--144]. Probability arguments are invoked to find a representation of the solution in terms of expectations over the joint distribution of the underlying process. A combination of Fourier transform in the log stock price and Laplace transform in the volatility is then applied to find the transition probability density function of the underlying process. It turns out that the price is given by an integral dependent upon the early exercise surface, for which a corresponding integral equation is obtained. The solution generalizes in an intuitive way the structure of the solution to the corresponding European option pricing problem obtained by Scott [ Math. Finance , 1997, 7 (4), 413--426], but here in the case of a call option and constant interest rates.
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (13)
Downloads: (external link)
http://hdl.handle.net/10.1080/14697688.2011.587828 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:quantf:v:13:y:2013:i:2:p:241-253
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RQUF20
DOI: 10.1080/14697688.2011.587828
Access Statistics for this article
Quantitative Finance is currently edited by Michael Dempster and Jim Gatheral
More articles in Quantitative Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().